Colorado, 2010

Hail in Colorado, August 3, 2010

August 3, 2010 · NWS PUB · 1 event in 1 county or zone

A strong thunderstorm produced hail up to the size of pennies in Beulah.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A strong thunderstorm produced hail up to the size of pennies in Beulah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 3, 2:00 PM MST, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 3, 2:00 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT TUE AUG 3 2010

.SHORT TERM...
(TONIGHT AND WEDNESDAY)

...HEAVY RAIN POTENTIAL CONTINUES...

CURRENTLY...INCREASING CLOUD COVER ACROSS THE FORECAST AREA THIS
AFTERNOON AS CONVECTION FIRING OFF THE HIGHER TERRAIN ROLLS ACROSS
THE ADJACENT PLAINS. ABUNDANT MOISTURE WAS IN PLACE AS EVIDENCED BY
DEWPOINTS IN THE MID 50S TO AROUND 60 F. ACCORDING TO THE KPUX VAD
WIND PROFILE...STEERING FLOW IS WESTERLY AT AROUND 15 KTS...AND AS
OF 2 PM THERE WERE A FEW STORMS OVER THE MTS AND FAR E PLAINS.

TONIGHT...SOUTHERLY SFC WINDS CURRENTLY HAVE PUSHED THE HIGHER CAPE
AND BULK SHEAR NORTHWARD TO THE PALMER DVD...AND ONGOING POP GRIDS
INDICATE THE GREATEST PCPN POTENTIAL REMAINS OVER THE HIGHER TERRAIN
AND NORTHERN SECTIONS OF THE CWA. THIS STILL LOOKS VALID SO NO MAJOR
ADJUSTMENT NEEDED THERE. FEEL THAT CONVECTION WILL CONTINUE TO FIRE
ACROSS THE FORECAST AREA THROUGH THE LATE AFTERNOON AND
EVENING...THEN AS THE FRONTAL BOUNDARY PUSHES BACK TO THE SOUTH AN
INTENSIFICATION OF STORM ACTIVITY WILL OCCUR BY 02Z. GFS REALLY HAS
HAD A BETTER RUN ON WHAT HAS BEEN HAPPENING THE PAST FEW DAYS WITH
REGARDS TO PCPN COVERAGE...AND INDICATES  LINGERING PCPN ACROSS THE
PLAINS UNTIL BETWEEN 09Z AND 12Z.

TOMORROW...ANOTHER ROUND OF HEAVY RAIN AND POTENTIAL FLASH FLOODING
FOR WEDNESDAY IS EXPECTED. MODELS ARE PAINTING BROADBRUSH EASTERLY
UPSLOPE FLOW FOR THE E PLAINS TOMORROW...AS WELL AS A VORT MAX
TRACKING FROM THE SW TOWARDS THE NE CORNER OF THE STATE THROUGH THE
DAY. THE COMBINATION OF UPWARD MOTION AT BOTH THE SFC AND THE UPPER
LEVELS...ALONG WITH AN OPEN TAP OF MOISTURE...SHOULD USHER IN
ANOTHER WET DAY. LATEST NUMERICAL GUIDANCE SHOWS MAX TEMPS IN THE
80S TO NEAR 90 FOR MOST AREAS...60S AND 70S FOR THE HIGHER TERRAIN.
A BIT COOLER THAN RECENT TEMPS...BUT EXPECTED WITH ALL THE CLOUD
COVER. CURRENT FLASH FLOOD WATCH FOR MUCH OF THE AREA TOMORROW
STARTING AT NOON LOOKS REASONABLE. MOORE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

...FLASH FLOOD THREAT CONTINUES FOR PORTIONS OF THE AREA THROUGH AT
LEAST THURSDAY...

MONSOON PLUME REMAINS OVER THE AREA THROUGH MID WEEK WITH WEAK
EMBEDDED DISTURBANCES MOVING ACROSS THE DISTRICT FROM THE SOUTHWEST.
FRONTAL BOUNDARY REMAINS ACROSS NE NM AND THE TX/OK PANHANDLE WED
EVENING...AND BOTH GFS AND NAM AGREE IN KEEPING WIDESPREAD QPF ACROSS
THE SOUTHEAST MTS/PLAINS WED NIGHT AS CONVECTION CONGEALS INTO AN
MCS.  MODELS DIFFER IN THE EXACT PLACEMENT OF THE HEAVIER QPF ACROSS
THE PLAINS...WITH POTENTIAL FOR AXIS OF HEAVIER RAIN ALONG THE
FRONTAL BOUNDARY ACROSS SRN PORTIONS OF THE AREA...AND POSSIBILITY
OF ANOTHER BULLS EYE ACROSS THE SE PLAINS OR PALMER DVD
REGION(DEPENDING ON MODEL).  BROAD BRUSH POPS SEEMS THE WAY TO GO
FOR NOW...AND HAVE BUMPED UP POPS INTO THE LIKELY CATEGORY FOR MOST
OF THE EASTERN MTS/PLAINS THROUGH THE EVENING HOURS.  WITH PRECIP
WATERS REMAINING AROUND 150% OF NORMAL OR GREATER...HEAVY RAIN/FLASH
FLOOD POTENTIAL IS THE GREATEST THREAT AS STORMS HAVE BEEN EFFICIENT
PRECIP PRODUCES LATELY.   THINK GREATEST RISK WILL BE ACROSS THE
MOUNTAINS/ADJACENT EASTERN SLOPES DUE TO A COMBINATION OF SATURATED
SOILS...AND STEEP TERRAIN. HOWEVER PLAINS SHOULD GET IN ON THE
ACTION WED NIGHT AS MCS MOVES EASTWARD.  COULD BE LOOKING AT POCKETS OF
CAPE IN THE 1500 J/KG+ REGION...AND WITH DEEP LAYER SHEARS
APPROACHING 30 KTS...COULD SEE AN ISOLATED SEVERE THUNDERSTORM WED
EVENING...ESPECIALLY ACROSS THE SOUTHEAST PLAINS.  OVERALL CURRENT FLASH
FLOOD WATCH LOOKS GOOD.  IF MODELS CONTINUE TO INDICATE HIGHER QPFS
ALONG THE SRN BORDER...LATER SHIFTS MAY NEED TO ADD EASTERN LAS
ANIMAS/BACA COUNTIES TO THE WATCH.  EVEN THOUGH GROUND HAS BEEN
DRIER IN THIS REGION...INTENSE RAINFALL RATES COULD STILL RESULT IN
FLASH FLOOD THREAT.  WILL LET LATER SHIFTS GET A LOOK AT LATEST
MODEL RUNS BEFORE ADDING THIS REGION IN.

THURSDAY A BIT MORE CHALLENGING WITH FRONT LAYING UP TO THE SOUTH
ACROSS EASTERN NM/TX PANHANDLE.  PRECIP WATERS APPEAR TO COME DOWN A
BIT OUT WEST AS MONSOON PLUME GETS SHOVED TO THE NORTH ACROSS
NRN/ERN SECTIONS OF THE STATE.  APPEARS BEST RISK FOR HEAVY
RAIN/FLASH FLOODING WILL BE ALONG THE EASTERN MTS/ADJACENT PLAINS.
WIDESPREAD SCATTERED POPS LOOK THE BEST WAY TO GO...SO HAVE SPREAD
HIGHER POPS EASTWARD ACROSS THE PLAINS.  LATER SHIFTS MAY NEED TO
ISSUE ANOTHER FLASH FLOOD WATCH FOR THURSDAY FOR THE EASTERN 2/3RD
OF THE CWA...BUT SINCE WE ALREADY HAVE FLASH FLOOD WATCHES FOR
TODAY AND AGAIN TOMORROW...WILL HOLD OFF FOR NOW.

FRIDAY THROUGH THE WEEKEND ARE LOOKING A LITTLE DRIER AS LEE TROF
DEVELOPS ACROSS THE PLAINS AND DEEPER LOW LVL MOISTURE GETS SHOVED
EASTWARD TOWARDS THE KS BORDER.  APPEARS MONSOON PLUME TRIES TO
RESURGE NORTHWARD ACROSS WESTERN AREAS FOR SATURDAY...SO PERHAPS
ANOTHER UPSWING IN THUNDERSTORMS FOR THE MTS THIS DAY BEFORE DRIER
AIR MOVES BACK IN FOR SUNDAY AS WESTERN U.S. TROF APPROACHES.  GFS
ADVERTISES A FRONT TO DROP THROUGH THE PLAINS SUNDAY NIGHT BRINGING
ANOTHER UPSWING IN PCPN FOR THE PLAINS BY MONDAY.  -KT

&&

.AVIATION...

CONCERNS FOR THE THREE MAIN TAF SITES...KCOS...KPUB AND
KALS...CONTINUE TO BE THE LIKELY PERIODS OF HEAVY RAIN PRODUCING
MVFR TO IFR VISIBILITIES. THUNDERSTORM ACTIVITY TONIGHT THROUGH
03Z...AND AGAIN TOMORROW STARTING BY 17Z...WILL BRING THE THREAT OF
CLOUD TO GROUND LTG AND GUSTY ERRATIC WINDS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR COZ058>089-093-095>098.

FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ058>088.

&&

27/31
Hazardous weather outlook, Aug 3, 5:57 AM MST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT TUE AUG 3 2010

COZ058>089-093>099-041300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
657 AM MDT TUE AUG 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ACTIVE WEATHER DAY IS EXPECTED THIS AFTERNOON AND TONIGHT.

FLASH FLOODING WILL BE POSSIBLE ONCE AGAIN ACROSS THE REGION. THE
GREATEST THREAT OF FLASH FLOODING WILL BE ACROSS THE MOUNTAINS AND
HIGH MOUNTAIN VALLEYS...AND THE ADJACENT PLAINS FROM TRINIDAD NORTH
TO COLORADO SPRINGS.

IN ADDITION TO THE HEAVY RAIN THREAT...ONE OR TWO OF THE STORMS ON
THE PLAINS COULD BECOME MARGINALLY SEVERE...PRODUCING WIND GUSTS TO
60 MPH AND HAIL UP TO 1 INCH IN DIAMETER.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE
MOUNTAINS...ADJACENT PLAINS AND PALMER DIVIDE THIS AFTERNOON AND
EARLY THIS EVENING. THE STORMS WILL THEN MOVE EAST ACROSS THE FAR
EASTERN PLAINS TONIGHT. MOST OF THE ACTIVITY ON THE PLAINS WILL
REMAIN NORTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE MONSOONAL PATTERN IS FORECAST TO PERSIST THROUGH THURSDAY WITH
HEAVY RAINFALL EXPECTED OVER SOUTHERN COLORADO. ABUNDANT MOISTURE
WILL COMBINE WITH INSTABILITY AND UPSLOPE FLOW TO PRODUCE
WIDESPREAD THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. THE HEAVY
RAINFALL PRODUCED BY THUNDERSTORMS WILL LEAD TO FLASH FLOODING
ESPECIALLY IN AREAS THAT HAVE SEEN CONSECUTIVE DAYS OF HEAVY
RAINFALL. SMALL PEA SIZE HAIL AND WIND GUSTS TO NEAR 50 MPH MAY
ACCOMPANY THE STRONGEST STORMS.

THE PATTERN IS FORECAST TO CHANGE HEADING INTO FRIDAY WITH A MORE
TYPICAL SUMMER TIME THUNDERSTORM REGIME. EXPECT THUNDERSTORMS TO
DEVELOP ALONG THE CONTINENTAL DIVIDE DURING THE AFTERNOON HOURS
AND REMAINED TIED TO THE TERRAIN INTO THE EVENING BEFORE
DISSIPATING AFTER SUNSET. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY HEAVY RAINFALL AND SMALL HAIL...HOWEVER THE MORE
ISOLATED NATURE OF THESE THUNDERSTORMS WILL LEAD TO A REDUCED RISK
OF FLASH FLOODING. THIS PATTERN IS FORECAST TO PERSIST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.

34/88

In the hours before

Local storm report, Aug 3, 12:44 PM MST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       3 NNW PUEBLO RESERVOIR  38.30N 104.77W
08/02/2010  M2.24 INCH       PUEBLO             CO   NWS EMPLOYEE

            STORM TOTAL

&&

MOORE
Special weather statement, Aug 3, 3:22 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT TUE AUG 3 2010

COZ081-084-085-032315-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
422 PM MDT TUE AUG 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

WEATHER CONDITIONS OVER EL PASO COUNTY WILL FAVOR THE DEVELOPMENT OF
SHOWERS OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT FEW
HOURS.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF
THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN
DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE
GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN EL PASO COUNTY...BE ALERT FOR THE POSSIBILITY OF
SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL
WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU
SPOT A FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE
OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Local storm report, Aug 3, 3:26 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     FUNNEL CLOUD     3 NNE FALCON            38.96N 104.60W
08/03/2010                   EL PASO            CO   TRAINED SPOTTER

&&

RMG
Special weather statement, Aug 3, 3:46 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT TUE AUG 3 2010

COZ081-085-032345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
446 PM MDT TUE AUG 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...SOUTHERN COLORADO SPRINGS.

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SECURITY...OR 12 MILES SOUTH
OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SECURITY.
  FOUNTAIN.
  PETERSON AFB.
  EXTREME SOUTHEASTERN COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 3, 3:58 PM MST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT TUE AUG 3 2010

COZ084-085-032330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
458 PM MDT TUE AUG 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELLICOTT...OR 21 MILES EAST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  RUSH.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 3, 4:28 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT TUE AUG 03 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     6 S RAMAH               39.04N 104.17W
08/03/2010                   EL PASO            CO   TRAINED SPOTTER

&&

RMG

The radar

The Pueblo radar (KPUX), 82 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pueblo

When
August 3, 4:45 PM MST to 4:50 PM MST
Where
Pueblo County, 0.69 mi S of Beulah
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.070, -104.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256513.